Been getting some pretty hefty IV drugs–Ativan, Zofran, Benadryl–to keep the nausea at bay. The meds have also been doing a good job of keeping me knocked out in a semblance of sleep, which leaves me sorta refreshed, although with a pervasive sense of brain fog. I hear that I needed to get a blood transfusion a night ago–two bags of red–but I totally slept through it. I have vague memories of people coming in, fiddling with my lumens, and then falling back to sleep before they finished.
Another rather distressing side effect has popped up, though. My vision’s gone somewhat blurry. It’s not as bad as it was in April, when I couldn’t read my laptop or tablet, but it’s quite an annoyance. My healthcare team thinks it’s from the chemo and the steroids. It may or may not go away. I might have to get a new corrective vision prescription. Sigh.
I’m slated to get my stem cell infusion in about an hour. They’ll bring little plastic plasma-esque baggies taken out of cold storage, containing my life, to rescue me from the brutal nature of the chemo. I have this incredibly morbid mental image of them coming to hang these bags and then having an “oops” moment, with the bags slipping out of someone’s hands and spilling my life on the hospital floor. That won’t happen, of course, but I still have anxiety.
The stem cell infusion promises to be pretty anticlimactic, all in all. Just another bag of goop dripping into me. I also get another three days of kepivance (yuck), and I’ll start sliding into hell week as the side effects from last week’s chemo start hitting around tomorrow.
One day at a time.